Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 3, 2013, 9:21 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2013, 9:21 PM MDT (03:21 UTC)
- Expired
- Oct 4, 2013, 4:16 AM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS75 KSLC 040321 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 PM MDT THU OCT 3 2013 UTZ019-518-041130- /O.NEW.KSLC.WI.Y.0017.131004T0321Z-131004T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 921 PM MDT THU OCT 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT FRIDAY FOR THE CANYONS OF WASHINGTON COUNTY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. * AFFECTED AREA: THE CANYONS OF WASHINGTON COUNTY. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING: STRONG NORTH WINDS WILL CONTINUE THROUGH LATE TONIGHT BEFORE DECREASING EARLY FRIDAY MORNING. * IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG AREA ROADWAYS. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
572 WWUS75 KSLC 041016 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 AM MDT FRI OCT 4 2013 UTZ019-518-041130- /O.CAN.KSLC.WI.Y.0017.000000T0000Z-131004T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 416 AM MDT FRI OCT 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY. LOCALLY WINDY CONDITIONS WILL STILL OCCUR IN THESE AREAS TODAY INTO THIS EVENING BUT SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. $$ UTZ012-013-015-042230- /O.NEW.KSLC.HZ.A.0004.131005T0500Z-131005T1500Z/ CASTLE COUNTRY-SAN RAFAEL SWELL-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE...DELTA...FILLMORE 416 AM MDT FRI OCT 4 2013 ...HARD FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * AFFECTED AREA: CASTLE COUNTRY INCLUDING PRICE AND EMERY...THE SAN RAFAEL SWELL INCLUDING HANKSVILLE AND GREEN RIVER AND WEST CENTRAL UTAH INCLUDING DELTA AND FILLMORE. * TEMPERATURES: READINGS WILL LIKELY FALL INTO THE MID TO UPPER 20S AT MOST LOCATIONS INSIDE THE WATCH AREAS BY MIDNIGHT AND REMAIN AT THESE LEVELS PAST SUNRISE SATURDAY. * IMPACTS: TEMPERATURE SENSITIVE AGRICULTURAL OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 3, 4:02 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 3, 4:02 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 402 PM MDT THU OCT 3 2013 .SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL TRACK ACROSS THE EASTERN GREAT BASIN THROUGH TOMORROW. HIGH PRESSURE WILL BRING A WARMING TREND FOR THE WEEKEND. && .DISCUSSION...COLD FRONT IS NEAR A KDRA-KGJT LINE THIS AFTERNOON WITH A BAND OF SHOWERS ALONG IT...STRONGEST EAST OF THE FORECAST AREA. INSTABILITY SHOWERS HAVE ALSO DEVELOPED OVER NORTHERN UTAH AS THE CENTER OF THE MAIN TROUGH MOVES THROUGH THE STATE. THIS TROUGH WILL IMPACT THE AREA THROUGH TOMORROW MORNING BEFORE SHOWERS TAPER OFF DURING THE AFTERNOON AND EVENING. 700 MB TEMPS ARE PROGGED TO DROP TO -8C TO -9C OVER NORTHERN UTAH WITH GSL TEMPERATURES REMAINING QUITE WARM. WINDS ALOFT ALSO LOOK FAVORABLE FOR A LAKE BAND LATE THIS EVENING AND OVERNIGHT...BEGINNING SOUTHEAST OF THE LAKE BUT MOVING TO DIRECTLY SOUTH OF THE LAKE. LAKE ENHANCEMENT IS ALSO POSSIBLE FOR UTAH LAKE AND BEAR LAKE DURING THIS TIME. 700 MB TEMPS WOULD SUPPORT SNOW OR A MIX OR RAIN AND SNOW DOWN TO VALLEY FLOORS...THOUGH WARM GROUND TEMPERATURES WOULD RESULT IN LITTLE OR NO ACCUMULATION UNLESS RATES GET VERY HEAVY WITH A LAKE BAND. COLD POOL INSTABILITY WILL KEEP SHOWERS GOING OVER THE HIGHER TERRAIN INTO FRIDAY AFTERNOON BEFORE HIGH PRESSURE STARTS TO MOVE IN...ALLOWING LINGERING SHOWERS TO DISSIPATE. MIN TEMPS ARE EXPECTED TO BE QUITE UNSEASONABLY COOL SATURDAY MORNING WITH CLEARING SKIES...WITH MOUNTAIN VALLEYS AND SOME VALLEYS SEEING HARD FREEZE CONDITIONS. ALL MODELS INDICATE A RAPID WARMING AND DRYING TREND FOR THE WEEKEND INTO THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS. EC/GFS INDICATE ANOTHER PACIFIC STORM IMPACTING THE REGION DURING THE EXTENDED. THIS STORM MOVES IN EARLIER IN THE EC...WITH COOLER AND MORE MOIST AIR MOVING IN TUESDAY NIGHT/WEDNESDAY MORNING WITH THE SYSTEM LINGERING THROUGH THURSDAY. IN THE 12Z GFS THIS STORM DOES NOT ARRIVE UNTIL WEDNESDAY NIGHT/THURSDAY MORNING...AND IT TAKES A MORE SOUTHERLY TRACK. REGARDLESS...WITH GLOBAL MODELS PREDICTING UNSETTLED WEATHER DURING THIS TIME...HAVE GONE WITH ABOVE CLIMO POPS FOR DAY 7. && .AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGHOUT THE NIGHT. RAIN SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHERN UTAH FOR MUCH OF THE EVENING. THESE SHOWERS MAY MIX WITH OR EVEN CHANGE TO SNOW AT TIMES LATER THIS EVENING. MVFR TO IFR CONDITIONS CAN BE EXPECTED NEAR ANY SHOWERS. AFTER SUNSET...THE POTENTIAL EXISTS FOR A LAKE EFFECT SNOW BAND TO DEVELOP. THERE IS A 40 PERCENT CHANCE THIS BAND WILL IMPACT THE TERMINAL OVERNIGHT...BRINGING THE POTENTIAL FOR A PERIOD OF MODERATE SNOW TO THE AIRPORT. A BRIEF SLUSHY ACCUMULATION OF SNOW IS POSSIBLE ON UNTREATED SURFACES IN THE HEAVIEST SHOWERS. IF THE LAKE BAND DOES IMPACT THE AIRPORT...EXPECT IFR CONDITIONS IN THE HEAVIER SNOW BANDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 4:06 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 406 PM MDT THU OCT 3 2013 UTZ001>016-019>021-517-518-WYZ021-042215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 406 PM MDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A STORM SYSTEM WILL IMPACT THE OUTLOOK AREA THROUGH TOMORROW. THIS SYSTEM WILL BRING MUCH COLDER TEMPERATURES INTO THE AREA ALONG WITH SCATTERED TO NUMEROUS SHOWERS ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND VALLEYS. SNOW IN THE NORTHERN AND CENTRAL MOUNTAINS WILL BRING SOME ACCUMULATION THROUGH TOMORROW AFTERNOON. SNOW LEVELS WILL DROP RAPIDLY THIS EVENING AND OVERNIGHT...WITH SNOW POSSIBLE TO THE VALLEY FLOORS OF NORTHERN UTAH. LAKE EFFECT SNOW SQUALLS ARE POSSIBLE TONIGHT SOUTH AND EAST OF THE GREAT SALT LAKE. THIS MAY BRING ACCUMULATING SNOW TO SOME VALLEY LOCATIONS IN THIS AREA...BUT LITTLE IF ANY VALLEY ACCUMULATION IS EXPECTED OUTSIDE OF THE LAKE BANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LAKE EFFECT SNOW COULD CONTINUE FRIDAY MORNING MAINLY TO THE SOUTH OF THE GREAT SALT LAKE AND SNOW SHOWERS WILL PERSIST OVER THE NORTHERN OUTLOOK AREA INTO THE AFTERNOON...PRIMARILY OVER THE HIGHER TERRAIN. SNOW SHOWERS WILL END RAPIDLY BY FRIDAY EVENING AND SKIES WILL CLEAR BRINGING A THREAT OF A HARD FREEZE TO THE VALLEYS ACROSS MUCH OF THE OUTLOOK AREA SATURDAY MORNING. WARMER AND DRIER WEATHER WILL RETURN TO THE AREA OVER THE WEEKEND LASTING INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:16 AM MDT | Hard Freeze Watch | SLC | 10 hr | |
| Oct 4, 2:40 PM MDT | Hard Freeze Warning | SLC | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.